MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 21X1 RB; PISTON SYRINGE
Catalog Number 309624
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Materials#: 309624 batch#: 9214045 it was reported that the bd syringe 1ml s/t w/ndl 21x1 rb shield was tight resulting in a contaminated needle stick.The following information was provided by the initial reporter: sheath covering needle impossible to remove.Excess forced used to remove cover which led to needle stick through contaminated glove.Item - 309624.Lot - 9214045.Additional information provided: the needle stick happened before use of that syringe.1ml tb syringe with needle was sterile when needle stick occurred during the removal of the plastic sheath covering the needle.The needle however pierced the glove at the site of blood contamination and into users left index finger.User reported to health center for medical intervention and blood was drawn for a baseline for hep c and hiv.
 
Additional Manufacturer Narrative
(b)(4) follow up report for device evaluation.Since no samples displaying the condition reported are available for examination, we were unable to fully confirm this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
(b)(4) follow up report for correction.Following the submission of the initial mdr, it was determined that the reported event does not meet the criteria per the fda for a reportable serious injury; the needlestick was not treated medically or surgically to prevent permanent impairment.Adverse type was incorrect in the initial mdr, adverse type should be product problem only.Type of reportable event was incorrect in the initial mdr, type of reportable event should be malfunction.
 
Event or Problem Description
No additional information provided.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: conventional syringe - 0.5-10ml.Device failure: cap / shield tight.
 
Event or Problem Description
No additional information.

Brand Name
BD SYRINGE 1ML S/T W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19706873
Report Number1213809-2024-00434
Device Sequence Number6587600
Product Code FMF
UDI-Device Identifier30382903096245
UDI-Public(01)30382903096245(11)190802(17)240731(10)9214045
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Catalogue Number309624
Device Lot Number9214045
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by ManufacturerNot provided
07/23/2024
Not provided
Not provided
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/22/2024
08/14/2024
01/21/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown